Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 18, NWS Des Moines, IA

May 6, 20075 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at May 6, 2007, 11:04 PM CDT for 5 counties in Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 6, 2007, 11:04 PM CDT (04:04 UTC)
Expired
May 7, 2007, 5:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Whole counties

Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 104 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 3:30 AM CDTFLASH FLOOD1 N Grand River, IATWO COUNTY ROADS REMAIN CLOSED FROM OVERNIGHT FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 070407
FFWDMX
IAC039-053-159-173-175-071000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1104 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  DECATUR COUNTY IN SOUTH CENTRAL IOWA...
  RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  UNION COUNTY IN SOUTH CENTRAL IOWA...
  TAYLOR COUNTY IN SOUTHWEST IOWA...

* UNTIL 500 AM CDT...

* AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSCEOLA AND
  CRESTON...BEDFORD...LAMONI...MOUNT AYR...AND LEON

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 ARE POSSIBLE IN THE WARNED 
AREA...WITH ISOLATED HIGHER AMOUNTS. THE HIGHEST THREAT WILL OCCUR 
WITH THE MOST INTENSE RAINFALL RATES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4058 9492 4058 9356 4116 9357 4116 9448
      4090 9448 4091 9493

$$

KINNEY
5 follow-up statements
000 
WGUS73 KDMX 070518
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1214 AM CDT MON MAY 7 2007

IAC039-053-159-173-175-071000-
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-CLARKE IA-
1214 AM CDT MON MAY 7 2007

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLARKE...DECATUR...
RINGGOLD...TAYLOR AND UNION COUNTIES UNTIL 500 AM CDT...

AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL ACROSS THE WARNED 
AREA. DOPPLER RADAR ESTIMATED ONE TO ONE AND A HALF INCHES OF RAIN 
HAS FALLEN SINCE 11 PM ACROSS UNION...TAYLOR AND RINGGOLD 
COUNTIES...WITH LESSER AMOUNTS OVER CLARKE AND DECATUR COUNTIES.

SLOW MOVING THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL IN THE WARNED 
AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING. 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...BEDFORD...CRESTON...LAMONI...LENOX...LEON...MOUNT AYR AND 
OSCEOLA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES.

LAT...LON 4058 9492 4058 9356 4116 9357 4116 9448
      4090 9448 4091 9493

$$

MOYER
000 
WGUS73 KDMX 070619
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
118 AM CDT MON MAY 7 2007

IAC039-053-159-173-175-071000-
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-CLARKE IA-
118 AM CDT MON MAY 7 2007

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLARKE...DECATUR...
RINGGOLD...TAYLOR AND UNION COUNTIES UNTIL 500 AM CDT...

AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAINFALL CONTINUED TO MOVE ACROSS CLARKE 
AND DECATUR COUNTIES...WITH LIGHT RAINFALL OCCURRING FARTHER WEST 
OVER TAYLOR...UNION AND RINGGOLD COUNTIES. SINCE MIDNIGHT...RAINFALL 
GAGES REPORTED JUST OVER ONE INCH OF RAIN AT AFTON IN UNION 
COUNTY...EIGHT TENTHS OF AN INCH AT OSCEOLA...AND OVER ONE HALF INCH 
AT LAMONI. DOPPLER RADAR ESTIMATED TOTAL RAINFALL SINCE LATE IN THE 
EVENING OF ONE TO TWO INCHES ACROSS THE WARNED AREA...WITH THE 
HIGHER AMOUNTS OCCURRING FROM REDDING TO OSCEOLA...AS WELL AS AROUND 
LAMONI.

SLOW MOVING THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL IN THE WARNED 
AREA. ADDITIONAL HEAVY RAIN IS EXPECTED TO MOVE OVER THE AREA LATER 
TONIGHT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...BEDFORD...CRESTON...LAMONI...LENOX...LEON...MOUNT AYR AND 
OSCEOLA.

AT 1240 AM...UNION COUNTY LAW ENFORCEMENT REPORTED THOMPSON FORK HAS 
RISEN OUT OF ITS BANKS NEAR TALMAGE...BUT REMAINED CONTAINED IN THE 
FLOOD ZONE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES.

LAT...LON 4058 9492 4058 9356 4116 9357 4116 9448
      4090 9448 4091 9493

$$

MOYER
000 
WGUS73 KDMX 070730
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
227 AM CDT MON MAY 7 2007

IAC039-053-159-173-175-071000-
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-CLARKE IA-
227 AM CDT MON MAY 7 2007

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLARKE...DECATUR...
RINGGOLD...TAYLOR AND UNION COUNTIES UNTIL 500 AM CDT...

AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF LIGHT TO MODERATE RAIN ACROSS THE WARNED AREA...WITH THE 
HEAVY RAIN FROM THUNDERSTORMS HAVING MOVED EAST OUT OF THE AREA. 
DOPPLER RADAR ESTIMATES AND AREA RAINFALL GAGES SHOW THAT HOURLY 
RATES OF ONE HALF INCH TO ONE INCH OCCURRED SINCE 115 AM. RAINFALL 
TOTALS SINCE LAST EVENING ARE GENERALLY ONE TO TWO INCHES...WITH AS 
MUCH AS TWO AND A HALF INCHES FROM REDDING TO NORTH OF GRAND 
RIVER...AS WELL AS JUST SOUTH OF LAMONI.

LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH 4 AM...BUT ADDITIONAL 
HEAVY RAIN AND THUNDERSTORMS IS LIKELY TOWARD MORNING. RUNOFF FROM 
THIS EXCESSIVE RAINFALL WILL LIKELY CAUSE FLASH FLOODING. SOME 
LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...BEDFORD...CRESTON...LAMONI...LENOX...LEON...MOUNT AYR AND 
OSCEOLA.

AT 145 AM...TAYLOR COUNTY LAW ENFORCEMENT REPORTED THAT MANY ROADS 
ACROSS THE COUNTY HAD STANDING WATER AND THAT DOWNHILL PORTIONS OF 
ROADS IN THE CITY OF BEDFORD HAD A FEW INCHES OF WATER FLOWING DOWN 
THEM. DECATUR COUNTY LAW ENFORCEMENT REPORTED THAT A COUPLE OF ROADS 
NORTH OF GRAND RIVER...INCLUDING 107TH STREET ARE CLOSED DUE TO 
WASHOUTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES.

LAT...LON 4058 9492 4058 9356 4116 9357 4116 9448
      4090 9448 4091 9493

$$

MOYER
000 
WGUS73 KDMX 070844
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
344 AM CDT MON MAY 7 2007

IAC039-053-159-173-175-071000-
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-CLARKE IA-
344 AM CDT MON MAY 7 2007

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLARKE...DECATUR...
RINGGOLD...TAYLOR AND UNION COUNTIES UNTIL 500 AM CDT...

AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF MODERATE RAIN ACROSS THE WARNED AREA. DOPPLER RADAR 
ESTIMATES AND AREA RAINFALL GAGES INDICATED THAT 1 TO 3 INCHES OF 
RAIN HAS ALREADY FALLEN OVERNIGHT OVER MOST OF THE WARNING 
AREA...WITH THE HEAVIEST AMOUNTS ACROSS PORTIONS OF 
TAYLOR...RINGGOLD...AND DECATUR COUNTIES.

ADDITIONAL HEAVY RAIN IS LIKELY TOWARD SUNRISE...WITH 1 TO 2 INCHES 
POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL LIKELY CAUSE 
ADDITIONAL FLASH FLOODING. 

TWO COUNTY ROADS REMAIN CLOSED NORTH OF GRAND RIVER IN DECATUR 
COUNTY FROM OVERNIGHT FLASH FLOODING. LAW ENFORCEMENT ELSEWHERE IN 
THE WARNING AREA HAS NOT RECEIVED ANY NEW REPORTS OF FLASH 
FLOODING...BUT FLASH FLOODING MAY NOT BECOME APPARENT UNTIL AFTER 
SUNRISE...AND IS STILL LIKELY IF IT HAS NOT OCCURRED ALREADY.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES.

LAT...LON 4058 9492 4058 9356 4116 9357 4116 9448
      4090 9448 4091 9493

$$

KINNEY
000 
WGUS73 KDMX 070954
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
453 AM CDT MON MAY 7 2007

IAC039-053-159-173-175-071003-
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-CLARKE IA-
453 AM CDT MON MAY 7 2007

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLARKE...DECATUR...
RINGGOLD...TAYLOR AND UNION COUNTIES WILL EXPIRE AT 500 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4058 9492 4058 9356 4116 9357 4116 9448
      4090 9448 4091 9493

$$

FORSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:26 PM CDT, 7 hours 38 minutes earlier.

Area forecast discussion, May 6, 3:26 PM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT SUN MAY 6 2007

.DISCUSSION...

NOT MUCH CHANGE FROM PREVIOUS FORECASTS. SLOW MOVING UPPER LEVEL
SYSTEM WILL REMAIN TO OUR WEST FOR THE NEXT 48 TO 72 HOURS.
SOUTHERLY FLOW AHEAD OF THE WESTERN PLAINS TROUGH WILL CONTINUE TO
PUMP WARM MOIST AIR OVER THE CWA ALOFT. HOWEVER AN EASTERLY
COMPONENT TO THE WIND FIELD FROM THE LARGE HIGH PARKED OVER THE
OHIO VALLEY WILL KEEP RELATIVELY DRY AIR IN THE LOWER LEVELS. BASED
ON SOUNDINGS AND LOOKING AT SHEAR AND INSTABILITY PARAMETERS THE
MAIN THREAT FROM ANY CONVECTION THROUGH MONDAY WILL BE HEAVY RAIN
AND FLOODING POTENTIAL. WE HAVE EXTENDED THE FLASH FLOOD WATCH
EAST BASED ON THE WIDESPREAD CONVECTION MOVING UP FROM KANSAS AND
MISSOURI WHICH WILL AFFECT THE CWA TONIGHT INTO MONDAY. THE WET
PATTERN CONTINUES INTO THE EXTENDED AS THE SYSTEM SLOWLY PUSHES
EAST WHILE A SURFACE FRONT HANGS UP IN THE VICINITY. KEPT
CHANCE/SLIGHT CHANCE POPS GOING NEARLY EVERY PERIOD THOUGH THE
MODELS DO HINT AT A DRY PERIOD TUESDAY OR WEDNESDAY. CONCERNING
THIS...WITH INCONSISTENCIES BETWEEN RUNS AND BETWEEN MODELS AS TO
TIMING I DECIDED TO KEEP SOME POPS IN ALL PERIODS. AS FOR
TEMPS...GENERALLY WENT COOLER DUE TO THE EXPANSIVE CLOUD COVER AND
RAINFALL. EVEN IF WE DO BREAK OUT OF THE CLOUDS...MORE ENERGY WILL
BE SPENT DRYING THE AIR THAN HEATING IT UP.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-
APPALOOSA-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD-
DALLAS-DAVIS-DECATUR-EMMET-GREENE-GUTHRIE-HAMILTON-HANCOCK-
HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON-MARISKA-MARION-MARSHALL-
MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-
TAYLOR-UNION-APOLLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WRIGHT.

&&

FAB
Hazardous weather outlook, May 6, 3:49 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
349 PM CDT SUN MAY 6 2007

IAZ004>006-015-016-023>025-033>036-044>047-057-058-070-071-081-
082-092-093-072100-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-
AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-RINGGOLD-
349 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY WEST OF INTERSTATE 35.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND NON SEVERE THUNDERSTORMS WILL RE-ENTER THE AREA LATER
THIS AFTERNOON AND ESPECIALLY THIS EVENING. SOME STORMS WILL PRODUCE
HEAVY RAINFALL AND INCREASE THE POTENTIAL FOR FLOODING OR CAUSE
ADDITIONAL FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE
MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE FOR SEVERE
THUNDERSTORMS ON MONDAY BUT THE MAIN THREAT THROUGH MIDWEEK WILL
BE HEAVY RAINFALL.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT RAINFALL REPORTS
AND REPORTS OF FLOODING WOULD BE APPRECIATED. SPOTTER ACTIVATION
MAY BE NEEDED ON MONDAY.

IAZ048-049-059>062-072>075-083>086-094>097-072100-
STORY-MARSHALL-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-
MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
349 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY ALONG AND EAST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 30.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND NON SEVERE THUNDERSTORMS WILL RE-ENTER THE AREA. SOME
STORMS WILL PRODUCE HEAVY RAINFALL AND INCREASE THE POTENTIAL FOR
FLOODING OR CAUSE ADDITIONAL FLOODING.

A WATCH/WARNING/ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE
MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE FOR SEVERE
THUNDERSTORMS ON MONDAY BUT THE MAIN THREAT THROUGH MIDWEEK WILL
BE HEAVY RAINFALL.

A WATCH/WARNING/ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT RAINFALL REPORTS
AND REPORTS OF FLOODING WOULD BE APPRECIATED. SPOTTER ACTIVATION
MAY BE NEEDED ON MONDAY.

IAZ007-017-026>028-037>039-050-072100-
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
TAMA-
349 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY EAST OF INTERSTATE 35 AND NORTH OF HIGHWAY 30.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND NON SEVERE THUNDERSTORMS WILL RE-ENTER THE AREA THIS
EVENING. SOME STORMS WILL PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE
MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE FOR SEVERE
THUNDERSTORMS ON MONDAY BUT THE MAIN THREAT THROUGH MIDWEEK WILL
BE HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT RAINFALL REPORTS
AND REPORTS OF FLOODING WOULD BE APPRECIATED. SPOTTER ACTIVATION
MAY BE NEEDED ON MONDAY.

FAB

In the hours before

Local storm report, May 6, 7:10 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND GST     CORNING                 40.99N 94.74W
05/06/2007  M58 MPH          ADAMS              IA   MESONET

            SCHOOLNET SITE.

&&
Local storm report, May 6, 8:07 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
807 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND DMG     6 N ADAIR               41.59N 94.64W
05/06/2007                   GUTHRIE            IA   TRAINED SPOTTER

            TIN ROOF RIPPED OFF EQUIPMENT SHED.

&&
DELAYED REPORT

RK
Local storm report, May 6, 8:15 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 AM     TSTM WND DMG     3 S BAYARD              41.81N 94.56W
05/06/2007                   GUTHRIE            IA   NWS EMPLOYEE

            HORSE BARN DESTROYED.

0450 AM     TSTM WND DMG     2 S JAMAICA             41.82N 94.31W
05/06/2007                   GUTHRIE            IA   NWS EMPLOYEE

            TREES DOWN.

&&
DELAYED REPORTS

RK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 11:08 PM CDTFlash Flood WarningDMXAdams, Cass6 hr
May 6, 11:58 PM CDTFlash Flood WarningDMXLucas6 hr
May 7, 2:06 AM CDTFlash Flood WarningDMXMarion6 hr

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.